Massachusetts, 2012High Wind and Strong Wind in Massachusetts, March 8 to 9, 2012
March 8 to 9, 2012 · NWS BOX · 3 events in 3 counties and zones
Low pressure across the Great Lakes and high pressure southeast of New England resulted in the strengthening of low level winds across southern New England.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure across the Great Lakes and high pressure southeast of New England resulted in the strengthening of low level winds across southern New England.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Mar 8, 2:35 PM EST, 6 minutes earlier.
Area forecast discussion, Mar 8, 2:35 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
235 PM EST THU MAR 8 2012
.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST THIS AFTERNOON...
CROSSING THE REGION TONIGHT. THIS FRONT WILL USHER IN STRONG WINDS
AND SHOWERS THROUGH THIS EVENING. DRY AND CHILLY WEATHER WILL RETURN
FOR FRIDAY AND SATURDAY. MILD WEATHER RETURNS BY SUNDAY AND MONDAY
AND LINGERS THROUGH MIDWEEK. LOW PRESSURE MOVES OUT OF THE SOUTHWEST
USA AND PASSES NORTH OF NEW ENGLAND EARLY IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
220 PM UPDATE...
TEMPS CONTINUE TO RISE QUICKLY AWAY FROM THE S COAST EARLY THIS
AFTERNOON. ALREADY HAVE BROKEN THE RECORD HIGH IN BOSTON AND TIED AT
WORCESTER. HOURLY TEMPS ARE STILL OUTPACING ALL MOS GUIDANCE SO HAVE
BEEN UPDATING BASED ON CURRENT CONDITIONS AND ADJUSTING GUIDANCE
ACCORDINGLY THROUGH THE AFTERNOON.
WIND GUSTS HAVE ALSO BEEN INCREASING THROUGH THE AFTERNOON WITH VERY
GOOD LOW LEVEL MIXING ON THE SOUTHWEST FLOW.
REMAINDER OF FORECAST LOOKS PRETTY GOOD SO ONLY MADE MINOR
ADJUSTMENTS TO BRING CONDITIONS CURRENT.
PREVIOUS UPDATE...
TEMPS HAVE ALREADY ECLIPSED 60 DEGS ACROSS MOST OF CENTRAL AND
SOUTHERN AREAS AT 15Z AWAY FROM THE S COAST...ALREADY WELL OUTPACING
ALL MOS GUIDANCE. HAVE UPDATED TEMPS TO REFLECT CURRENT CONDITIONS.
SINCE TEMPS ALREADY APPROACHING PREVIOUSLY FORECASTED HIGHS...HAVE
ALSO UPDATED THE REMAINDER OF THE TEMPS TO INCREASE TEMPS ESPECIALLY
AWAY FROM THE S COAST.
SUSTAINED WINDS AND GUSTS ALSO ALREADY HIGHER THAN FORECAST ALONG
THE S COAST AND CAPE COD...GUSTS UP TO 40 KT AT KEWB...37 KT AT KFMH
AND 34 KT AT KPYM. HAVE UPDATED GUSTS ACROSS SOUTHERN BRISTOL/
PLYMOUTH AND BARNSTABLE COUNTIES TO REFLECT HIGHER VALUES THROUGH
THE AFTERNOON BUT KEPT JUST BELOW HIGH WIND WARNING CRITERIA. WILL
NEED TO MONITOR CONDITIONS...HOWEVER...TO SEE IF WE DO MAKE HWW.
REMAINDER OF FORECAST LOOKS ON TRACK. DID MAKE SOME MINOR
ADJUSTMENTS TO CLOUD COVER FOR A BIT MORE OPTIMISTIC THROUGH EARLY
AFTERNOON...THEN CLOUDS WILL INCREASE AS COLD FRONT APPROACHES.
GUSTS MAY APPROACH HIGH WIND WARNING CRITERIA...WILL CONTINUE TO
MONITOR AND UPGRADE IF NECESSARY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
TONIGHT...
STRONG COLD FRONT WILL CROSS THROUGH THE REGION WITH WIND
ADVISORIES CONTINUING THROUGH ABOUT 2AM LOCAL. LLJ BEHIND THE
FRONT IS STILL 35 TO 40 KT...SO WITH STRONG LOW LVL CAA IN PLACE
AND WARM SFC TEMPS ANOTHER ROUND OF HIGH NEAR SFC LAPSE RATES
8-9C/KM ARE LIKELY TO TAP THIS SECONDARY WNW JET. FRONTAL TIMING
LOOKS TO BE IN THE NW BY 00Z...THROUGH CENTRAL PORTIONS OF THE FA
BY 06Z...THEN JUST OFF OF CAPE COD BY 12Z. THIS WILL ALLOW PRECIP
TO OVERSPREAD THE REGION FROM THE NW DURING THE EVENING HOURS...AND
CONTINUING UNTIL AFTER MIDNIGHT FOR MUCH OF THE INTERIOR...THEN
COMING TO AN END AROUND DAYBREAK OVER THE CAPE AND ISLANDS.
DESPITE STRONG LOW TO MID LVL FRONTOGENESIS...PEAK PWAT VALUES ARE
ONLY ABOUT AN INCH OR LESS. GIVEN THERE WILL BE SOME ASSISTANCE
FROM STRONG SLY LLJ...THE SHOWERS ASSOCIATED WITH THE FRONT COULD
BE BRIEFLY HEAVY...BUT NOT PRODUCE TOO HIGH QPF. WILL NEED TO
MONITOR REGIONS WHERE SNOW COVER IS STILL PRESENT...BUT WITH QPF
VALUES GENERALLY A QUARTER OF AN INCH OR LOWER IN SIX HOURS...EVEN
WITH A SNOWPACK MOST REGION SHOULD BE ABLE TO HANDLE THE WATER.
FRIDAY...
STRONG COLD FRONT CONTINUES TO PUSH OFFSHORE WITH PRECIP GENERALLY
ENDING OVER ERN PORTIONS OF THE CWA DURING THE MORNING HOURS. VERY
COOL AND DRY AIRMASS WILL BE MOVING IN WITH SHORTWAVE DURING THE
DAY. THEREFORE...EXPECTING WINDS TO DIMINISH AND LITTLE IN THE WAY
OF PRECIP DURING THE DAY. THE ONLY CAVEAT WILL BE THE POTENTIAL
FOR WEAK -SHRA/FLURRIES PARTICULARLY IN THE HIGHER TERRAIN OF THE
NW. SUN MAY BREAK OUT EARLY...BUT INCREASING COLD AIR SC FROM
STRONG SHORTWAVE AND COLD MID LVLS ARE LIKELY TO KEEP THINGS
MOSTLY CLOUDY OVER THE INTERIOR DURING THE AFTERNOON.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
BIG PICTURE...
HIGH PRESSURE BUILDS OVER THE WEST ATLANTIC THIS WEEKEND. THIS
CREATES A MILD DRY SOUTHWEST FLOW INTO SOUTHERN NEW ENGLAND WHICH
LINGERS THROUGH MONDAY. UPPER LOW PRESSURE OVER THE SOUTHWEST USA
EJECTS AS A SHORTWAVE NORTHEAST ACROSS THE PLAINS AND GREAT LAKES
SUNDAY...THEN OVER NEW ENGLAND AND THE WEST ATLANTIC RIDGE EITHER
MONDAY OR TUESDAY. THE UPPER PATTERN FLATTENS A LITTLE DURING THE
FIRST HALF OF THE WEEK...BUT STILL HINTS AT TROUGH-WEST/RIDGE-EAST.
ECMWF-CMC-GFS CONTOURS LOOK SIMILAR FRIDAY NIGHT EXCEPT FOR POSITION
OF THE SOUTHWEST USA UPPER LOW...THE GFS IS FARTHEST EAST AND THE
GGEM FARTHEST WEST. THE GFS IS FASTEST TO EJECT THE SHORTWAVE
ACROSS THE PLAINS AND BRING A SYSTEM ACROSS NEW ENGLAND ON MONDAY.
THE GGEM IS SLOWEST WITH THE SAME WEATHER SYSTEM IN THE GREAT LAKES
TUESDAY. THE 00Z ECMWF IS IN BETWEEN WITH PASSAGE ON MONDAY NIGHT.
FRIDAY NIGHT-SATURDAY...
UPPER TROUGH AND COLD POOL MOVE ACROSS NORTHERN NEW ENGLAND FRIDAY
NIGHT WITH SOME EXTENSION INTO THE SOUTH. THE TROUGH THEN MOVES OFF
TO THE EAST SATURDAY. SURFACE HIGH PRESSURE BUILDS INTO THE REGION
DURING SATURDAY. BEST PRESSURE CHANGES...AROUND 1 MB/HOUR...MOVE
THROUGH LATE FRIDAY NIGHT AND THE FIRST HALF OF SATURDAY. THE NAM
AND GFS BRING 25-30 KNOTS AT 950 MB FRIDAY NIGHT WITH FAVORABLE
LAPSE RATES FOR MIXING...BUT THEN DIMINISHES WINDS DURING SATURDAY.
ECMWF WINDS ARE LIGHTER.
CROSS SECTIONS SHOW PLENTY OF MOISTURE FOR CLOUDS BETWEEN 850 MB AND
700 MB FRIDAY NIGHT AS THE UPPER SHORTWAVE MOVES ACROSS...THEN
CLEARING LATE. INCREASING MID AND HIGH LEVEL MOISTURE SATURDAY
AFTERNOON/EVENING WITH THE LEADING EDGE OF WARM ADVECTION ALOFT.
SO THE FORECAST WILL GO WITH A PERIOD OF COLD POOL CLOUDS FRIDAY
NIGHT AND CHANCE POPS SOUTHERN NH/NORTHERN MASS...THEN CLEARING
TOWARD MORNING. SUNSHINE SATURDAY THROUGH INCREASING HIGH CLOUDS.
GUSTY WINDS FRIDAY NIGHT DIMINISHING SATURDAY. TEMPS ALOFT -10C TO
-15C WOULD POINT TO MAX TEMPS SATURDAY IN THE 30S...BUT MOS IS
RUNNING A LITTLE WARMER. WE WILL GO WITH MAX TEMPS ROUGHLY 35-40.
SATURDAY NIGHT-SUNDAY...
HIGH PRESSURE SHIFTS OFFSHORE SATURDAY NIGHT AND A WARM FRONT MOVES
ACROSS NEW ENGLAND. MOST OF THE LIFT/MOISTURE WITH THE FRONT IS
FORECAST ACROSS NORTHERN NEW ENGLAND...BUT ENOUGH FOR A PERIOD OF
CLOUDS SATURDAY NIGHT HERE IN THE SOUTH. FAIR WEATHER SUNDAY WITH A
FEW HIGH CLOUDS. MIXING SHOULD BE LESS DEEP THAN ON SATURDAY...BUT
WARM ADVECTION WILL BRING THE EQUIVALENT OF 0C TO -5C FROM 850
MB...SO MAX TEMPS AIM FOR THE 50S.
MONDAY-TUESDAY-WEDNESDAY...
MANY QUESTIONS IN THIS PART OF THE FORECAST PERIOD GIVEN THE
FLATTENING FLOW AND MOTION OF SHORTWAVES THROUGH THE FLOW. EACH
MODEL HAS DIFFERENT TIMING OF THE SHORTWAVE AND RESULTING PCPN. FOR
NOW WE HAVE USED THE MIDDLE SOLUTION 00Z ECMWF...BLENDING AS
NECESSARY WITH THE WEDNESDAY VERSION OF HPC GRIDS. LOW CONFIDENCE
IN THIS PORTION OF THE FORECAST.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
THROUGH 00Z...HIGH CONFIDENCE FOR VFR CONDITIONS. STILL NOTING
STRONG SW WIND GUSTS AT SEVERAL AIRPORTS ACROSS RI/SE MA UP TO KBOS.
HAVE ISSUED AWW/S FOR BOTH BOSTON AND ALL RI AIRPORTS FOR SUSTAINED
WIND AS WELL AS WIND GUSTS THROUGH AT LEAST 8 PM. NOTING SEVERAL
PIREPS FROM ACROSS E MA FOR LLWS.
TONIGHT...MODERATE CONFIDENCE. STARTING OFF WITH VFR EARLY THEN WILL
SEE MVFR-IFR CIGS/VSBYS AS COLD FRONT APPROACHES. AREA OF RAIN
SHOWERS WILL MOVE ACROSS THE REGION THROUGH THE NIGHT...WITH
IMPROVING CONDITIONS ACROSS W MA/SW NH AFTER 09Z. MAY SEE MIX OR
CHANGE TO SNOW SHOWERS OVER THE HIGHER TERRAIN BEFORE ENDING. STRONG
SW WINDS AND LLWS WILL CONTINUE THROUGH 06Z...STRONGEST ACROSS E
MA/RI THROUGH AROUND 04Z. WINDS SHIFT TO NW AS FRONT PASSES. MAY SEE
LOWER CLOUDS AROUND 3KFT BEHIND THE FRONT AS COLDER AIR WORKS IN.
W-NW WINDS WILL REMAIN GUSTY AT AROUND 25-30 KT.
FRIDAY...MODERATE TO HIGH CONFIDENCE IN MAINLY VFR CONDITIONS. MVFR
CIGS AND SPOTTY VSBYS MAY LINGER ACROSS SE MA...CAPE COD AND THE
ISLANDS THROUGH MID MORNING. MAY STILL SEE NW WIND GUSTS UP TO 25 KT
FROM LATE MORNING THROUGH THE AFTERNOON.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF. VFR THROUGH THE REMAINDER OF
THE DAY. MVFR/IFR CONDITIONS LIKELY LATE THIS EVENING AND EARLY
OVERNIGHT IN RAIN SHOWERS WITH COLD FRONTAL PASSAGE. CONDITIONS
IMPROVE TO VFR INTO THE DAY FRIDAY.
STRONG SW WINDS AND LLWS WILL CONTINUE THROUGH AROUND MIDNIGHT...
WITH SUSTAINED WINDS UP TO 25-30 KT AND GUSTS UP TO 50 KT. EXPECT
STRONGEST WINDS BETWEEN 21Z AND 04Z. EXPECT FRONTAL PASSAGE AFTER
MIDNIGHT...THEN SHIFT TO W-NW AND DIMINISHING AFTER THAT. MAY SEE NW
WIND GUSTS UP TO 25 KT DURING FRIDAY.
FRIDAY NIGHT...LOW TO MODERATE CONFIDENCE. MAY SEE WEAK UPPER LEVEL
SYSTEM MOVE ACROSS CENTRAL AND WESTERN AREAS EARLY...THEN SHIFTING
TO THE S COAST OVERNIGHT. MAY SEE AREA OF MIXED RAIN AND/OR SNOW
SHOWERS MOVING THROUGH. COULD SEE PERIODS OF MVFR-IFR CIGS/VSBYS IN
ANY RN/SN SHOWERS.
OUTLOOK...SATURDAY THROUGH MONDAY...
FRIDAY NIGHT...
POTENTIAL MVFR CIGS/VSBYS IN SCATTERED SHOWERS...BEST CHANCE
NORTH OF THE MASS PIKE. CONDITIONS IMPROVING BY SUNRISE. MODERATE
CONFIDENCE.
SATURDAY TO MONDAY...
VFR. MODERATE TO HIGH CONFIDENCE. MID AND HIGH CLOUDS PASS ON
SATURDAY NIGHT WITH A WARM FRONT. NORTHWEST FLOW SATURDAY WITH
GUSTS 20 TO 25 MPH. THIS BECOMES A SOUTHWEST FLOW SUNDAY AND
MONDAY WITH GUSTS 20 TO 25 MPH.
&&
.MARINE...
THROUGH TONIGHT...
GALE WARNINGS CONTINUE INTO THE OVERNIGHT HOURS. EXPECT SW WINDS
GUSTING UP TO 35-40 KT ESPECIALLY ALONG THE S COAST NEARSHORE WATERS
AND UP BUZZARDS BAY AND THE S SOUNDS WHERE BEST MIXING WILL TAKE
PLACE.
AFTER THE FRONT MOVES THROUGH BETWEEN MIDNIGHT AND 0700 LOCAL...
WINDS WILL GRADUALLY DIMINISH AS THEY VEER TO W. HOWEVER...WINDS
WILL STILL EXCEED 25 KT THRESHOLDS AND SEAS WILL REMAIN ELEVATED SO
SMALL CRAFT ADVISORIES WILL LIKELY FOLLOW THE GALES DURING THE
OVERNIGHT HOURS.
FRIDAY...
WINDS AND SEAS GRADUALLY DIMINISH DURING THE DAY AS COLD FRONT
MOVES FURTHER OUT TO SEA. WINDS MAY LIKELY FALL BELOW SMALL CRAFT
THRESHOLDS DURING THE AFTERNOON...BUT REMNANT SWELL IS LIKE TO
REMAIN BETWEEN 5 TO 8 FT ESPECIALLY OVER ALL SOUTHERN WATERS AND
EASTERN OUTER WATERS THROUGH THE DAY. THEREFORE SMALL CRAFT
ADVISORIES ARE LIKELY TO CONTINUE.
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY..
FRIDAY NIGHT AND SATURDAY...
NORTHWEST WINDS WITH GUSTS AROUND 25 KNOTS. SEAS AROUND 5 FEET ON
THE SOUTHERN WATERS.
SUNDAY AND MONDAY...
WINDS BECOME SOUTHWEST WITH GUSTS AROUND 25 KNOTS. SEAS ON THE
OUTER WATERS AND THE RI WATERS WILL BUILD TO 5-6 FEET EXCEPT 5-7
FEET ON SUNDAY.
&&
.CLIMATE...
TODAY IS FORECAST TO BE AN UNSEASONABLY MILD DAY ACROSS SOUTHERN
NEW ENGLAND. WE WILL LIKELY STAY BELOW RECORD LEVELS...BUT IT WILL
BE CLOSE.
THE FOLLOWING IS A LIST OF RECORD HIGH TEMPERATURES RESPECTIVE TO
MARCH 8TH:
STATION (ID) RECORD HIGH (YEAR SET)
------------------ ---------------------
BOSTON MA (BOS) 67 (1995)
HARTFORD CT (BDL) 69 (1987)
PROVIDENCE RI (PVD) 69 (1987)
WORCESTER MA (ORH) 64 (1987)
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 2 AM EST FRIDAY FOR CTZ002>004.
MA...WIND ADVISORY UNTIL 2 AM EST FRIDAY FOR MAZ002>024-026.
NH...WIND ADVISORY UNTIL 2 AM EST FRIDAY FOR NHZ012-015.
RI...WIND ADVISORY UNTIL 2 AM EST FRIDAY FOR RIZ001>008.
MARINE...GALE WARNING UNTIL 5 AM EST FRIDAY FOR ANZ232>235-237-
250-254.
GALE WARNING UNTIL 2 AM EST FRIDAY FOR ANZ230-231-236-251-
255-256.
&&
SYNOPSIS...WTB/DOODY
NEAR TERM...EVT
SHORT TERM...DOODY
LONG TERM...WTB
AVIATION...WTB/DOODY/EVT
MARINE...WTB/DOODY/EVT
CLIMATE...STAFFHazardous weather outlook, Mar 8, 4:15 AM EST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
415 AM EST THU MAR 8 2012
NHZ011-090915-
CHESHIRE NH-
415 AM EST THU MAR 8 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CTZ002>004-MAZ002>024-026-NHZ012-015-RIZ001>008-090915-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
415 AM EST THU MAR 8 2012
...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 2 AM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ232>235-237-250-254-090915-
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
415 AM EST THU MAR 8 2012
...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 5 AM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230-231-236-251-255-256-090915-
BOSTON HARBOR-CAPE COD BAY-NARRAGANSETT BAY-
MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
415 AM EST THU MAR 8 2012
...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 2 AM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, Eastern Norfolk
- When
- March 8, 2:41 PM EST to March 9, 12:31 AM EST
- Where
- Eastern Norfolk forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.171, -71.184 (the zone’s center; the record gives no point)
The Automated Surface Observing Station at Blue Hill Observatory and Science Center in Milton, MA (KMQE) recorded sustained wind speeds up to 43 mph and gusts to 63 mph. No damage was reported.
High Wind, Southern Bristol
- When
- March 8, 2:44 PM EST to March 9, 1:11 AM EST
- Where
- Southern Bristol forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Amateur Radio
- Coordinates
- 41.757, -71.088 (the zone’s center; the record gives no point)
The Automated Surface Observing System at New Bedford Regional Airport (KEWB) recorded sustained wind speeds of 37 mph and gusts to 53 mph. In addition, amateur radio operators reported that a gas station canopy at the intersection of Shawmut Avenue and Durfee Streets collapsed.
Strong Wind, Western Middlesex
- When
- March 8, 3:17 PM EST to 11:31 PM EST
- Where
- Western Middlesex forecast zone
- Measured
- 40 kt (46 mph) measured gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
The Automated Surface Observing Station at Hanscom Field in Bedford, MA (KBED) recorded sustained wind speeds of 33 mph and gusts to 46 mph. In addition, amateur radio operators reported a downed tree on Champa Road.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strikes in Arkansas, March 8, 2012$345,000 · 52 kt wind · 5 events
- High Wind and Winter Weather in Texas, March 8, 20122 injured · $82,000 · 52 kt wind · 8 events
- Tornado and Flash Flooding in Hawaii, March 8 to 9, 2012$25,000 · EF0 · 24 events
- Damaging Winds in Texas, March 8, 2012$57,000 · 65 kt wind · 2 events
- Strong Wind in Louisiana, March 8, 2012$47,000 · 3 events
- Strong Wind in Mississippi, March 8, 2012$31,000 · 2 events
- Hail and Damaging Wind in Texas, March 8, 2012$25,000 · 1.75 in hail · 6 events
- Damaging Winds in Mississippi, March 8, 20122 injured · 87 kt wind · 6 events
- Flash Flooding in Arkansas, March 8, 2012$25,000 · 2 events
- Strong Wind in Arkansas, March 8, 2012$20,000 · 1 event
- Flash Flooding and Heavy Rain in Kentucky, March 8, 201211 events
- Hail and Damaging Winds in Oklahoma, March 8, 2012$700 · 1.25 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 369857, 369858, 369859.